Electronic Communications in Probability

New characterizations of the $S$ topology on the Skorokhod space

Adam Jakubowski

Full-text: Open access

Abstract

The $S$ topology on the Skorokhod space was introduced by the author in 1997 and since then it has proved to be a useful tool in several areas of the theory of stochastic processes. The paper brings complementary information on the $S$ topology. It is shown that the convergence of sequences in the $S$ topology admits a closed form description, exhibiting the locally convex character of the $S$ topology. Morover, it is proved that the $S$ topology is, up to some technicalities, finer than any linear topology which is coarser than Skorokhod’s $J_1$ topology. The paper contains also definitions of extensions of the $S$ topology to the Skorokhod space of functions defined on $[0,+\infty )$ and with multidimensional values.

Article information

Source
Electron. Commun. Probab., Volume 23 (2018), paper no. 2, 16 pp.

Dates
Received: 1 September 2016
Accepted: 28 December 2017
First available in Project Euclid: 9 January 2018

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1515467250

Digital Object Identifier
doi:10.1214/17-ECP105

Subjects
Primary: 60F17: Functional limit theorems; invariance principles 60B11: Probability theory on linear topological spaces [See also 28C20] 54D55: Sequential spaces 54A10: Several topologies on one set (change of topology, comparison of topologies, lattices of topologies)

Keywords
functional convergence of stochastic processes $S$ topology $J_1$ topology Skorokhod space sequential spaces

Rights
Creative Commons Attribution 4.0 International License.

Citation

Jakubowski, Adam. New characterizations of the $S$ topology on the Skorokhod space. Electron. Commun. Probab. 23 (2018), paper no. 2, 16 pp. doi:10.1214/17-ECP105. https://projecteuclid.org/euclid.ecp/1515467250


Export citation

References

  • [1] Bahlali, K., Elouaflin, A., Pardoux, E.: Homogenization of semilinear PDEs with discontinuous averaged coefficients. Electron. J. Probab. 14 (2009), 477–499.
  • [2] Bahlali, K., Elouaflin, A., Pardoux, E.: Averaging for SDE-BSDE with null recurrent fast component. Application to homogenization in a non periodic media. Stochastic Process. Appl. 127 (2017), 1321–1353.
  • [3] Bahlali, K., Gherbal, B., Mezerdi, B.: Existence of optimal controls for systems driven by FBSDEs. Systems Control Lett. 60 (2011), 344–349.
  • [4] Balan, R., Jakubowski, A. and Louhichi, S.: Functional Convergence of Linear Processes with Heavy-Tailed Innovations. J. Theoret. Probab. 29 (2016), 491–526.
  • [5] Bencherérif-Madani, A., Pardoux, E.: Homogenization of a semilinear parabolic PDE with locally periodic coefficients: a probabilistic approach. ESAIM. Probab. Stat. 11 (2007), 385–411.
  • [6] Billingsley, P.: Convergence of Probability Measures. Wiley, New York 1968.
  • [7] Chan, N.H., Zhang, R.M.: Inference for unit-root models with infinite variance GARCH errors. Statist. Sinica 20 (2010), 1363–1393.
  • [8] Costantini, C., Kurtz, T.: Viscosity methods giving uniqueness for martingale problems. Electron. J. Probab. 20 (2015), No 67, 1–27.
  • [9] Diakhaby, A., Ouknine, Y.: Generalized BSDEs, weak convergence, and homogenization of semilinear PDEs with the Wentzell-type boundary condition. Stoch. Anal. Appl., 34 (2016), 496–509.
  • [10] G Guo, G., Tan, T., Touzi, N.: Tightness and duality of martingale transport on the Skorokhod space. Stochastic Process. Appl. 127 (2017), 927–956.
  • [11] Jakubowski, A.: Convergence in various topologies for stochastic integrals driven by semimartingales. Ann. Probab. 24 (1996), 2141–2153.
  • [12] Jakubowski, A.: The a.s. Skorohod representation for subsequences in nonmetric spaces. Teor. Veroyatn. Primen. 42 (1997), 209–216. SIAM translation: Theory Probab. Appl. 42 (1998), 167–174.
  • [13] Jakubowski, A.: A non-Skorohod topology on the Skorohod space. Electron. J. Probab., 2 (1997), No 4, 1–21.
  • [14] Jakubowski, A.: From convergence of functions to convergence of stochastic processes. On Skorokhod’s sequential approach to convergence in distribution. In: Korolyuk, V., Portenko, N. and Syta, H., Eds., Skorokhod’s Ideas in Probability Theory, Insitute of Mathematics, National Academy of Sciences of Ukraine, Kyiv 2000, 179–194.
  • [15] Jakubowski, A.: Towards a general Doob-Meyer decomposition theorem. Probab. Math. Statist. 26 (2006), 143–153.
  • [16] Kang, H.W., Kurtz, T.: Separation of time-scales and model reduction for stochastic networks. Ann. Appl. Probab. 23 (2013), 529–583.
  • [17] Kantorowich, L.V., Vulih, B.Z., Pinsker, A.G.: Functional Analysis in Partially Ordered Spaces. Gostekhizdat, Moscow 1950. (in Russian)
  • [18] Kisyński, J.: Convergence du type L. Colloq. Math., 7 (1960), 205–211.
  • [19] Klimsiak, T.: Semilinear elliptic equations with Dirichlet operator and singular nonlinearities. J. Funct. Anal., 272 (2017), 929–975.
  • [20] Kurtz, T.: Random time changes and convergence in distribution under the Meyer-Zheng conditions, Ann. Probab. 19 (1991), 1010–1034.
  • [21] Kurtz, T.: Weak and strong solutions of general stochastic models. Electron. Commun. Probab. 19 (2014), no 58, 1–16.
  • [22] Kurtz, T., Stockbridge, R.H.: Stationary Solutions and Forward Equations for Controlled and Singular Martingale Problems. Electron. J. Probab., 6 (2001), No 17, 1–52.
  • [23] Łaukajtys, W., Słomiński, L.: Penalization methods for reflecting stochastic differential equations with jumps. Stochastics Stoch. Reports 75, (2003), 275–293.
  • [24] Łaukajtys, W., Słomiński, L.: Penalization methods for the Skorokhod problem and reflecting SDEs with jumps. Bernoulli 19 (2013), 1750–1775.
  • [25] Lejay, A.: BSDE driven by Dirichlet process and semi-linear parabolic PDE. Application to homogenization. Stochastic Process. Appl. 97 (2002), 1–39.
  • [26] Lindvall, T.: Weak convergence of probability measures and random functions in the function space $D[0,\infty )$. J. Appl. Probab. 10 (1973), 109–121.
  • [27] Maticiuc, L., Rǎşcanu, A.: On the continuity of the probabilistic representation of a semilinear Neumann-Dirichlet problem. Stochastic Process. Appl. 126 (2016), 572–607.
  • [28] Maticiuc, L., Rǎşcanu, A., Słomiński, L.: Multivalued monotone stochastic differential equations with jumps. Stoch. Dyn. 17 (2017), 1750018 (25 pages).
  • [29] Meyer, P.A., Zheng, W.A.: Tightness criteria for laws of semimartingales, Ann. Inst. Henri Poincaré B, 20 (1984), 353–372.
  • [30] Ouknine, Y., Pardoux, E.: Homogenization of PDEs with nonlinear boundary condition. In: Dalang. C. et al.: Seminar on Stochastic Analysis, Random Fields and Applications III, Birkhäuser, Basel 2002, 229–242.
  • [31] Pardoux, E., Veretennikov, A. Yu.: On the Poisson equation and diffusion approximation. Ann. Probab. 13 (2005), 1111–1133.
  • [32] Rhodes, R.: Stochastic homogenization of reflected stochastic differential equations. Electron. J. Probab. 15 (2010), 989–1023.
  • [33] Skorohod, A.V.: Limit theorems for stochastic processes, Theor. Probab. Appl., 1 (1956), 261–290.
  • [34] Słomiński, L.: On reflected Stratonovich stochastic differential equations. Stochastic Process. Appl. 125 (2015), 759–779.
  • [35] Sow, A.B., Rhodes, R., Pardoux, E.: Homogenization of periodic semilinear parabolic degenerate PDEs. Ann. I. H. Poincaré AN 26 (2009), 979–998.
  • [36] Stricker, C.: Lois de semimartingales et critères de compacité. In: Séminares de probabilités XIX. Lect. Notes in Math. 1123, Springer, Berlin 1985, 209–217.
  • [37] Whitt, W.: Stochastic-Process Limits. An introduction to Stochastic-Process Limits and Their Application to Queues. Springer, New York 2002.